Vol. 12, No. 4, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 4, 541–720
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Other MSP Journals
Log-concavity of Hölder means and an application to geometric inequalities

Aurel I. Stan and Sergio D. Zapeta-Tzul

Vol. 12 (2019), No. 4, 671–686
DOI: 10.2140/involve.2019.12.671
Abstract

The log-concavity of the Hölder mean of two numbers, as a function of its index, is presented first. The notion of α-cevian of a triangle is introduced next, for any real number α. We use this property of the Hölder mean to find the smallest index p(α) such that the length of an α-cevian of a triangle is less than or equal to the p(α)-Hölder mean of the lengths of the two sides of the triangle that are adjacent to that cevian.

Keywords
Hölder mean, log-concavity, Jensen inequality, triangle, cevian
Mathematical Subject Classification 2010
Primary: 26A06, 26D99
Milestones
Received: 23 May 2018
Revised: 9 November 2018
Accepted: 15 November 2018
Published: 16 April 2019

Communicated by Sever S. Dragomir
Authors
Aurel I. Stan
Department of Mathematics
Ohio State University at Marion
Marion, OH
United States
Sergio D. Zapeta-Tzul
Department of Mathematics
Universidad del Valle de Guatemala
Guatemala
Guatemala